Got a Medical Question? Ask a Doctor Online!
Thank you very much for coming to this service
For how long have you noticed these diastolic readings?
Just today. But I have had the abdominal and low back pain for 24 hours.
Do you have any symptoms,to be more specific aany lightheadedness,dizziness or feeling weak?
Any past diastolic readings in this range?
No. My most recent reading by a health care professional was 120/74 in October 2010.
Any other medications besides what you just mentioned?
Nasonex for seasonal allergies; all others are OTC (calcium+D, Vit. E, Omega 3-6-9, Glucosamine, liquid multi-Vitamin and Mineral, 81 mg aspirin, Zantac).
One last thing. Was this altest reading of 55 taken from an automated BP apparatus or from a mercury one?
Latest reading i mean
Automated BP apparatus; but I took 3 readings over 10 minutes.
OK. Thank you very much for all the details and patience. First of all readings from an automated ones are usually NOT reliable as even minor movements during measurement can make huge difference in readings for example so until your readings are taken by a physician from a well calibrated mercury apparatus these should not be relied upon fully. Secondly with background of regular cardio,diastolic readings are always on lower side which is actually a good thing as body has to work less for pushing blood through vessels. Third fluoxetine does have some BP lowering effect so at times it can contribute............
Organ inflammation usually causes high readings because of elevated tsress hormones like adrenaline rush at that time. Blood pressure lowers only when some one is going into shock with inflammation..........
Absence of your symptoms indicating any effect of low BP on body is reassuring and i suspect here that when taken by physician in a proper way and with a well calibrated apparatus , your reading will be fine
So you should not worry about these readings and try to get them repeated
I will have my BP checked at the clinic. Thank you.Any comments on the abdominal pain and low back pain? I can explan the back pain away (I have a desk job and have a fair amount of stress), but not the abdominal pain. My entire lower stomach is tender to the touch. I am not constipated
Do you have any history of heart burn/increased acidity or ulcer?
No; I take the Zantac for gall stones.
Well i think that there are some medications which can affect stomach and can cause gastritis(stomach linning inflammation like calcium,glucosamine and lipitor. Here one option being to switch from zantac to some strong anti-acid medicines like omeprazole/esomeprazole which are PPIs(proton pump inhibitors). If still not relieved you may need to have an upper GI endoscope to better define inner problem. With gall stones there is possibility of pancreatitis which needs to be ruled out. So you can discuss these couple of options at your next physician visit.
My next visit isn't until October 2011. If nothing changes, can I wait that long?
You can try this PPI option.Intermittent OTC ant-acid syp can help for break-through pain. If it gets worse or any vomiting starts you may need to shedule it early.If it settels down then you can wait
Any further query?
What is "syp"?
Please don’t forget to leave your feedback after hitting ACCEPT button so I can get credit for the assist